Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 276, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2006, 6:44 PM EDT for Catoosa County, Whitfield County, Georgia. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2006, 6:44 PM EDT (22:44 UTC)
- Expired
- May 27, 2006, 7:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Catoosa County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:45 PM EDT | HAIL 0.88 | 6 S Ringgold, GA | |
| May 27, 6:55 PM EDT | HAIL 0.75 | Rocky Face, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 272244 SVRFFC GAC047-313-272345- /O.NEW.KFFC.SV.W.0276.060527T2244Z-060527T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 644 PM EDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CATOOSA COUNTY IN NORTHWEST GEORGIA WHITFIELD COUNTY IN NORTHWEST GEORGIA * UNTIL 745 PM EDT * AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR TUNNEL HILL...AND MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY FACE...RINGGOLD AND DALTON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3496 8504 3487 8522 3472 8508 3476 8488 $$
2 follow-up statements
000 WWUS52 KFFC 272321 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 719 PM EDT SAT MAY 27 2006 GAC047-272329- /O.CAN.KFFC.SV.W.0276.000000T0000Z-060527T2345Z/ CATOOSA GA- 719 PM EDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CATOOSA COUNTY IS CANCELLED... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3493 8499 3477 8507 3472 8508 3476 8488 $$ GAC313-272345- /O.CON.KFFC.SV.W.0276.000000T0000Z-060527T2345Z/ WHITFIELD GA- 719 PM EDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR WHITFIELD COUNTY... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR DALTON...MOVING SOUTH AT 20 MPH. THIS STORM PRODUCED PENNY HAIL AND MINOR TREE DAMAGE NEAR ROCKY FACE AT 655 PM. THIS STORM HAS WEAKENED BUT IS STILL CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3493 8499 3477 8507 3472 8508 3476 8488 $$
000 WWUS52 KFFC 272338 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 PM EDT SAT MAY 27 2006 GAC313-272347- /O.EXP.KFFC.SV.W.0276.000000T0000Z-060527T2345Z/ WHITFIELD GA- 737 PM EDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WHITFIELD COUNTY WILL BE ALLOWED TO EXPIRE AT 745 PM EDT... THE STORM THAT TRIGGERED THE WARNING HAS WEAKENED AND WILL MOVE OUT OF THE COUNTY BY 745 PM. THUS...THE WARNING WILL BE ALLOWED TO EXPIRE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3493 8499 3477 8507 3472 8508 3476 8488 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:30 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 27, 5:30 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SAT MAY 27 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) APPARENTLY ENOUGH INSTABILITY HAD BOTTLED UP THAT BY AROUND 18Z... CONVECTIVE TEMPERATURE WAS ABLE TO BREAK WHATEVER CAP WE HAD AND ISOLATED SHOWERS HAD BEGUN DEVELOPING IN VARIOUS LOCATIONS ACROSS THE SOUTHEASTERN UNITED STATES. BETWEEN WATER VAPOR AND VISIBLE SATELLITE IMAGERY...IT LOOKS LIKE LEFTOVER MCV FROM FRIDAY SEEMS TO BE PART OF THE CULPRIT. HOWEVER...SINCE THESE STORMS WILL BE MOSTLY DIURNALLY DRIVEN INSTABILITY-TYPE STORMS DUE TO LACK OF DYNAMICS...DO NOT EXPECT THEM TO LINGER MUCH PAST SUNSET. CANNOT RULE OUT A MARGINAL SEVERE STORM OR TWO AS THEY PULSE UP AND DOWN. MODELS ARE HAVING A BIT OF TROUBLE RESOLVING THIS SITUATION. THE GFS AND RUC BOTH WANTED TO BREAK OUT STORMS EVERYWHERE EARLIER THIS AFTERNOON. NAM AND PARALLEL NAM ARE BETTER WITH THE PLACEMENT OF THE STORMS (INITIATION NEAR 18Z WAS ALONG THE SAVANNAH RIVER) BUT CONVECTIVE INITIATION IN BOTH OF THESE MODELS WAS LATER THIS EVENING AND OVERNIGHT. IN SPITE OF THIS...THEY DO ALL AT LEAST AGREE ON POPS LESS THAN 20% FOR THE OVERNIGHT PERIOD. HOWEVER... THEY ALSO ALL HINT ON SOME SORT OF MCS DEVELOPING OFF THE SOUTH CAROLINA COAST. GIVEN THIS HAVE LEFT SLIGHT CHANCE POPS IN THE EARLY OVERNIGHT PERIOD FAR SOUTHEAST...NO MENTION OF RAIN ELSEWHERE RIGHT NOW...BUT WILL WAIT TILL PRESS TIME FOR FINAL DECISION. A BIT OF A REPEAT ON SUNDAY AS THE RIDGE ALOFT BUILDS IN ALLOWING THE MOISTURE TO REMAIN LOCKED IN PLACE. TEMPERATURES SOAR AGAIN TO THE LOWER 90S IN SOME AREAS. SOUTHERLY FLOW AROUND THE WESTERN EDGE OF THE HIGH BRINGS CONTINUED MOISTURE FLOW AND RAIN CHANCES INTO THE DEEP SOUTH ON MONDAY...AND PARTS OF WEST CENTRAL AND NORTHWEST GEORGIA GET INTO THIS ACT. NO REAL CHANGES ALOFT DURING THE SHORT TERM...SO ANY STORMS THAT DEVELOP WOULD CONTINUE TO BE THESE AFTERNOON PULSE SUMMERTIME STORMS...HIGH CAPE LOW SHEAR TYPE STUFF WITH MAYBE SOME HAIL AND A DOWNBURST OR TWO HERE OR THERE. 500MB TEMPS REMAIN IN THE -8C TO -10C RANGE...NO JET TO SPEAK OF MOVING OVER THIS AREA...AND OTHER THAN A SHORTWAVE WIGGLING THROUGH THE UPPER RIDGE...NO REAL FORCING ALOFT. .LONG TERM...(TUESDAY THROUGH SATURDAY) LARGE UPPER RIDGE REMAINS OVER THE SOUTHEAST THROUGH A GOOD PORTION OF THE EXTENDED...CONTINUING THE PATTERN OF ISOLATED TO SCATTERED AFTERNOON PULSE-TYPE SHOWERS AND THUNDERSTORMS. THE RIDGE GRADUALLY BREAKS DOWN...OR RATHER FLATTENS...TOWARD THE END OF THE WORK WEEK WHEN A WAVE MOVES ACROSS THE NORTHERN HALF OF THE UNITED STATES. THE FRONT ASSOCIATED WITH THIS SYSTEM LOOKS INITIALLY TO BE FAIRLY POTENT...BUT BY THE TIME IT REACHES OUR AREA ON FRIDAY...NATURALLY...IT WEAKENS AND THE MOISTURE SEEMS TO SPLIT ACROSS THE STATE. WILL HAVE TO WAIT AND SEE WHAT COMES OF IT...BUT GENERALLY AN UNSETTLED PATTERN UNTIL THE FRONT MOVES THROUGH. OF COURSE...WE WILL SOON BE GETTING INTO THE TIME OF YEAR THAT IT WILL BE RARE FOR A FRONT TO ACTUALLY MAKE IT ALL THE WAY THROUGH THE STATE. FOR THE MOST PART...MID 80S TO LOWER 90S FOR HIGHS... MID 60S TO LOWER 70S FOR LOWS. && .AVIATION... OVERALL...VFR CONDITIONS EXPECTED THROUGH TAF VALID PERIOD...WITH JUST ISOLATED...BRIEF EXCEPTIONS. SUBTROPICAL...SUMMERLIKE UPPER RIDGE BUILDING OVER THE AREA AND FORECAST TO REMAIN IN PLACE OVER THE SOUTHEAST...NAMELY GEORGIA...FOR THE NEXT SEVERAL DAYS. DYNAMICS WILL REMAIN VERY WEAK...MUCH LIKE JULY...BUT INSTABILITY WILL BE HIGH. AMPLE LOW-LEVEL MOISTURE REMAINS IN PLACE. THUS...EXPECT PATTERN OF ISOLATED AFTERNOON/EVENING SHRA/TSRA TO CONTINUE. IN GENERAL...POPS NOT HIGH ENOUGH TO MENTION IN TAFS. IMMEDIATE SFC AIR MASS REMAINS RELATIVELY DRY WITH DEWPOINTS IN THE 60S...THUS RADIATIONAL FOG NOT A SIGNIFICANT PROBLEM GIVEN HIGH MIN TEMPS. IN ADDITION...MCN...ONE OF THE USUAL FOG LOCATIONS...HAS HAD NO RAIN RECENTLY AND NOW AROUND 9 INCHES BELOW NORMAL FOR THE YEAR. THUS...DO NOT EXPECT MUCH PROBLEM THERE EITHER. CEILINGS... VFR THROUGH TAF VALID PERIOD...WITH THE ONLY EXCEPTION BEING ISOLD BRIEF IFR IN SHRA/TSRA ACTIVITY DURING THE AFTERNOON/EVENING. THERE ARE NO SYNOPTIC SYSTEMS SLATED TO AFFECT THE AREA THROUGH THE TAF VALID PERIOD...SO OTHER THAN CONVECTIVE DEBRIS...SKIES WILL TEND TO GO CLEAR OVERNIGHT AND IN THE EARLY MORNING HOURS. VISIBILITY... ONLY TWO EXCEPTIONS FROM VFR VISIBILITY WILL BE ISOLATED...BRIEF AFTERNOON/EVENING SHRA/TSRA AND MVFR VISIBILITY IN FOG/HAZE MORNING HOURS. NOTE...THAT HAZE MAY BECOME AN INCREASING PROBLEM DURING THE DAYTIME AS UPPER RIDGE BUILDS OVER THE AREA AND SFC AIR MASS BECOMES STAGNANT. WX... ISOLD SHRA/TSRA IN THE 18Z-02Z PERIOD. NOT ENOUGH TO WARRANT ANYTHING OTHER THAN VCTS AT THIS TIME AND AMEND IF CLEAR THAT TSRA WILL AFFECT TAF SITE. THERE DOES APPEAR TO BE A SLIGHTLY BETTER CHANCE FOR SHRA/TSRA ACROSS ATL-MCN-CSG ON SUN THAN WAS OBSERVED TODAY. WINDS... AS UPPER RIDGE BUILDS OVER THE AREA A VERY WEAK BACKDOOR FRONT WILL EVOLVE. THIS WILL BRING WINDS AROUND TO THE NE LATE SUNDAY. EXACT TIMING OF SUCH WILL BE DIFFICULT GIVEN WEAK FLOW. SPEEDS GENERALLY LESS THAN 10KTS THROUGH TAF VALID PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 92 70 90 / 10 20 10 10 ATHENS 69 95 65 95 / 10 20 10 10 GAINESVILLE 70 91 64 89 / 10 20 10 20 ROME 69 96 67 94 / 10 20 10 20 COLUMBUS 71 96 69 95 / 10 20 20 10 MACON 68 95 67 93 / 10 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12/19
Hazardous weather outlook, May 27, 6:00 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT SAT MAY 27 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 AM EDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME NORTH THIS AFTERNOON AND EVENING. .SYNOPSIS... A FRONTAL BOUNDARY STRETCHING FROM PENNSYLVANIA TO TENNESSEE WILL DRIFT SOUTH...NEARING THE TENNESSEE GEORGIA BORDER THIS AFTERNOON. .PRIMARY HAZARDS... THE MOST SIGNIFICANT HAZARD FROM THUNDERSTORMS TODAY WILL BE CLOUD-TO-GROUND LIGHTNING. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL ALSO BE POSSIBLE IN ANY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MOST SIGNIFICANT THREAT OF SEVERE THUNDERSTORMS WILL BE NORTH OF A ROME TO GAINSVILLE LINE BETWEEN 3 PM AND 9 PM. .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO NORTH AND CENTRAL GEORGIA THIS AFTERNOON...AHEAD OF A FRONTAL BOUNDARY DRIFTING SOUTHWARD FROM THE OHIO-TENNESSEE VALLEY REGION. THE AIRMASS ACROSS NORTH AND CENTRAL GEORGIA IS EXPECTED TO BECOME INCREASINGLY UNSTABLE DURING THE AFTERNOON AS TEMPERATURES CLIMB INTO LOW AND MID 90S AND DEW POINTS RANGE FROM THE MIDDLE 60S TO AROUND 70. WITH CAPES FORECAST TO INCREASE INTO THE 1500 TO 2500 RANGE AND LIFTED INDICES IN THE MINUS 2 TO MINUS 5 RANGE...A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS...ESPECIALLY ACROSS EXTREME NORTH GEORGIA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, May 27, 5:32 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EDT SAT MAY 27 2006 GAZ023-272200- 532 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR MINOR FLOODING...PEA SIZED HAIL AND 40 MPH WINDS IN HALL COUNTY UNTIL 600 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MURRAYVILLE...MOVING SOUTHEAST AT 10 MPH. FLOODING OF CREEKS AND STREAMS ACROSS WESTERN HALL COUNTY WILL BECOME LIKELY THROUGH 600 PM. MOST OF THE RUNOFF WILL DRAIN INTO LAKE LANIER AND SHOULD NOT RESULT IN SIGNIFICANT FLOODING. HOWEVER POOR DRAINAGE AREAS AND URBAN AREAS WILL LIKELY SEE MINOR FLOODING. REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 27, 6:00 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EDT SAT MAY 27 2006 GAZ007-013-014-272245- 600 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...PEA SIZED HAIL AND 40 TO 50 MPH WINDS IN PICKENS...DAWSON AND GILMER COUNTIES UNTIL 645 PM EDT... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTECAY...MOVING SOUTH AT 5 MPH. THIS STORM AFFECT CARTECAY...AREAS WEST OF AMICALOLA FALLS AND AREAS NORTH OF JASPER.
Special weather statement, May 27, 6:04 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 PM EDT SAT MAY 27 2006 GAZ003-272230- 604 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CATOOSA COUNTY UNTIL 630 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RINGGOLD...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL ALSO PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, May 27, 6:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 619 PM EDT SAT MAY 27 2006 GAZ027-038-272300- 619 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN OGLETHORPE AND MADISON COUNTIES UNTIL 700 PM EDT... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TWO STRONG THUNDERSTORMS...ONE OVER SOUTHERN MADISON COUNTY JUST WEST OF DANIELSVILLE AND ANOTHER ALONG THE MADISON...OGLETHORPE COUNTY LINE JUST NORTHEAST OF SMITHSONIA...BOTH MOVING SOUTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. 19
Special weather statement, May 27, 6:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 637 PM EDT SAT MAY 27 2006 GAZ004-272315- 637 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WHITFIELD COUNTY UNTIL 715 PM EDT... AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TUNNEL HILL...MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITFIELD COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKY FACE...AND DALTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 27, 6:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 639 PM EDT SAT MAY 27 2006 GAZ007-013-014-272315- 639 PM EDT SAT MAY 27 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND PEA SIZED HAIL IN PICKENS...DAWSON AND GILMER COUNTIES UNTIL 715 PM EDT... AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF AMICALOLA FALLS STATE PARK...MOVING SOUTHEAST AT 10 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS EXTREME SOUTHERN GILMER COUNTY...NORTHEAST PICKENS COUNTY AND NORTHWEST DAWSON COUNTY THROUGH 715 PM. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 46 min |
| May 26, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 44 min |
| May 26, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 53 min |
| May 27, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 24 min |
| May 27, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 30 min |
| May 27, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 25 min |
| May 27, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.